Share Facebook
Crohn's Disease Forum » Treatment » Prednisone/Entocort » Side effects from hydrocortisone enema


09-12-2015, 09:47 AM   #1
Carrie
Senior Member
 
Carrie's Avatar
 
Join Date: Mar 2011
Location: San Mateo, California

My Support Groups:
Side effects from hydrocortisone enema

Has anyone else here had really negative side effects from a hydrocortisone enema? I stared a round last Sunday, and by Wednesday noticed a feeling of anxiety and shortness of breath. I thought it may just be my anemia, but by the following day, I started waking up really early, and last night couldn't fall asleep at all (despite the anemia wearing me out the past few weeks).

I think I'm gonna hold off on anymore until I talk to me GI, but this is the worst reaction I've had to a cortisteroid yet. Am I just becoming more sensitive to things as I get older?
09-12-2015, 10:04 AM   #2
DJW
Forum Monitor
 
DJW's Avatar
 
Join Date: Jul 2013
Location: Ontario

My Support Groups:
I've never been given them.
How is your stress these days?
Is this level of anxiety unusual for you?

I have clinically diagnosed anxiety and depression; these things are pretty common when I get stressed.

It may not be the meds at all. But definitely talk to the doctor about it.
__________________
Crohn's Disease
DX 1978 (12 yrs old)
Ileostomy at 19

Visit Crohn's and Colitis Canada:
http://www.crohnsandcolitis.ca/site/...tis_Canada.htm

Living in Ontario with no drug benefits?

Trillium Drug Program:
http://www.health.gov.on.ca/en/publi..._trillium.aspx

Dave
09-13-2015, 03:31 PM   #3
Carrie
Senior Member
 
Carrie's Avatar
 
Join Date: Mar 2011
Location: San Mateo, California

My Support Groups:
Yeah, that's what I was thinking, too, and that the enema made everything seem 100x worse. I had a bout of depression / anxiety in 2013, and after having a serious think about it, realizes my physical symptoms were nearly the same (restlessness, insomnia, no appetite, etc.). Saw a doc yesterday about it to see if I could restart the lexapro, and I'm already feeling better.
09-14-2015, 04:07 PM   #4
DJW
Forum Monitor
 
DJW's Avatar
 
Join Date: Jul 2013
Location: Ontario

My Support Groups:
Good to hear.
This disease is relentless.
Hope you feel better soon.
09-15-2015, 09:45 PM   #5
eccalynn85
 
eccalynn85's Avatar
 
Join Date: Sep 2015

My Support Groups:
I have been on corticosteroid enemas in the past and every corticosteroid I have ever been on has affected my mood, sleep cycle, eating habits, etc., especially the enemas because they were absorbed so quickly! I would definitely let your doc know your symptoms to see if they are anything out of the norm, and if you get to a point when the side effects are more than you want to handle let your doc know and see if there is something else! Good luck!

09-17-2015, 12:00 PM   #6
mish2575
Senior Member
 
mish2575's Avatar
 
Join Date: May 2013

My Support Groups:
none of these side effects for me. I think it worked a bit on the ulcer in my sigmoid but whatever it is mixed with is irritating my system in general so i cant do more. It makes me have pain the next bm. But a gas type pain rather than an ulcer type pain.

C'est la vie
Reply

Crohn's Disease Forum » Treatment » Prednisone/Entocort » Side effects from hydrocortisone enema
Thread Tools


All times are GMT -5. The time now is 09:20 PM.
Copyright 2006-2017 Crohnsforum.com